Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 206, NWS Cleveland, OH

September 1, 2019Crawford County, Wyandot County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Sep 1, 2019, 4:15 PM EDT for Crawford County, Wyandot County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2019, 4:15 PM EDT (20:15 UTC)
Expired
Sep 1, 2019, 4:50 PM EDT
In force
35 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 113 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

162 
WUUS51 KCLE 012015
SVRCLE
OHC033-175-012100-
/O.NEW.KCLE.SV.W.0206.190901T2015Z-190901T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
415 PM EDT Sun Sep 1 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Eastern Wyandot County in northwestern Ohio...
  Crawford County in north central Ohio...

* Until 500 PM EDT.

* At 415 PM EDT, a severe thunderstorm was located near Upper
  Sandusky, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Bucyrus, Upper Sandusky, Crestline, New Washington, Chatfield,
  Benton, Nevada, Tiro, North Robinson, Harpster, Oceola and Sulpher
  Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4090 8329 4100 8300 4099 8283 4100 8273
      4080 8273 4071 8328
TIME...MOT...LOC 2015Z 252DEG 26KT 4082 8322 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
592 
WWUS51 KCLE 012033
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
433 PM EDT Sun Sep 1 2019

OHC175-012042-
/O.CAN.KCLE.SV.W.0206.000000T0000Z-190901T2100Z/
Wyandot OH-
433 PM EDT Sun Sep 1 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WYANDOT COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4096 8311 4100 8300 4099 8283 4100 8273
      4087 8273 4079 8311
TIME...MOT...LOC 2032Z 251DEG 24KT 4086 8308 

$$

OHC033-012100-
/O.CON.KCLE.SV.W.0206.000000T0000Z-190901T2100Z/
Crawford OH-
433 PM EDT Sun Sep 1 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN CRAWFORD COUNTY...

At 432 PM EDT, a severe thunderstorm was located near Bucyrus, moving
east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Bucyrus, New Washington, Chatfield, Benton, Tiro, Oceola and Sulpher
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4096 8311 4100 8300 4099 8283 4100 8273
      4087 8273 4079 8311
TIME...MOT...LOC 2032Z 251DEG 24KT 4086 8308 

HAIL...1.00IN
WIND...60MPH
 
$$
612 
WWUS51 KCLE 012050
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
450 PM EDT Sun Sep 1 2019

OHC033-012059-
/O.CAN.KCLE.SV.W.0206.000000T0000Z-190901T2100Z/
Crawford OH-
450 PM EDT Sun Sep 1 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAWFORD COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

LAT...LON 4096 8311 4100 8300 4099 8283 4100 8273
      4087 8273 4079 8311
TIME...MOT...LOC 2049Z 252DEG 26KT 4090 8292 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:49 PM EDT, 26 minutes earlier.

Area forecast discussion, Sep 1, 3:49 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
349 PM EDT Sun Sep 1 2019

.SYNOPSIS...
A weak surface front will cross the area this evening followed
by another by midday Monday. Low pressure will track across the
Great Lakes between Tuesday and Wednesday and take a cold front
across early Wednesday morning. High pressure will then be in
place across the region for the rest of the work week with
cooler and drier conditions.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
Ample cloud cover has kept much of the area fairly stable this
afternoon. The exception has been a narrow corridor along/east
of the I-71 corridor. With the approach of a convectively
induced circulation and the upper shortwave energy, expecting an
expansion of shower/thunderstorms across the eastern half of
the area through this evening. Kept the thunder chances on the
low side though with the limited instability. Locally heavy
rainfall is possible though. This feature will take all
evening/into the early overnight to cross the area and we pool
the low level moisture along the area of surface convergence.
This airmass remains though into Monday morning/midday and with
the passage of another minor shortwave early Monday have had to
linger precip chances into the second period of the forecast.
Expecting improving conditions for the afternoon Monday. Clouds
will attempt to scatter from the northwest, but may take until
mid/late afternoon to reach the southern and eastern counties.
Temperatures will be mild tonight, and return to the mid/upper
70s for Labor Day. Will have a few more locations drop back into
the 50s Monday night.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Tuesday should remain dry as we await the arrival of a stronger
cold front that will cross the region by Wednesday afternoon.
Expect to see shower and thunderstorm chances increase ahead of
the cold front Tuesday evening into the overnight. The
showers/thunderstorms should then end from northwest to
southeast on Wednesday with the cold front eventually moving
away from the area. A few of the thunderstorms could be a bit
stronger on Wednesday. We will monitor this over the next couple
days. High pressure will take control of the region Wednesday
night.

Tuesday will be the warm day of the short term with all locations
warming into the 80s. Cooler on Wednesday with highs in the 70s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
High pressure will remain in control of the region Thursday
until at least early Friday with dry conditions expected. Models
then struggle with the development of the next area of low
pressure that may impact the region Friday night into Saturday.
No confidence in the GFS timing at this point so have leaned
toward the ECMWF scenario holding rain chances off until
Saturday.

Cool and dry conditions are expected into Saturday. Highs should
range from the upper 60s to mid 70s. Lows will be cool with many
locations away from the lake dipping into the 40s Thursday night.
Slightly warmer Friday night and Saturday night with lows ranging
from the upper 40s to mid 50s.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
Area of showers/embedded thunder working across the western
terminals will tend to fill in with a few additional
thunderstorms across the east terminals this afternoon. Areas of
MVFR vsby/isolated IFR can be expected with the precipitation.
Boundary laying from MFD to CLE to ERI with southerly winds
south of the boundary and east-northeast winds north of the
boundary. Upper support will cross the area this evening, but a
few stray showers may linger longer than that across the east.
Overnight expect MVFR ceilings to develop with some areas of
IFR possible and a slow improvement Monday morning.

.OUTLOOK...Isolated non-VFR late Tuesday night/early Wednesday.

&&

.MARINE...
High pressure has moved to New England allowing a warm front to
move to near the south shore of the lake. Winds from the east
this afternoon will shift to the south and southwest as the warm
front crosses the lake. A weak cold front will then cross the
lake early Monday with light northerly winds anticipated into
the afternoon. High pressure should briefly ridge across the
lake from Ontario Monday night with light winds. A much deeper
low will move from the upper Great Lakes to Quebec on Wednesday.
Expect increasing southwest winds ahead of a cold front that
will cross the lake by Wednesday afternoon with northerly winds
expected in its wake in to Wednesday night. Will need to monitor
the southwest winds ahead of the front Tuesday night and then
the northerly winds into Wednesday night for the need of a small
craft advisory.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Oudeman
NEAR TERM...Oudeman
SHORT TERM...MM
LONG TERM...MM
AVIATION...Oudeman
MARINE...MM
Hazardous weather outlook, Sep 1, 5:27 AM EDT, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
527 AM EDT Sun Sep 1 2019

OHZ013-014-020>023-029>033-037-038-047-PAZ003-020930-
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland-
Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox-Crawford-
527 AM EDT Sun Sep 1 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Thunderstorms will move across the area late this afternoon into
early evening. A few of the strongest thunderstorms may be capable of
producing wind gusts to 60 mph, small hail, and locally heavy
rainfall. Thunderstorms will be strongest between 4 PM and 8 PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-OHZ003-006>012-017>019-027-028-036-089-PAZ001-
002-020930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Hancock-Seneca-Huron-
Wyandot-Crawford-Marion-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
527 AM EDT Sun Sep 1 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Scattered thunderstorms will move across the area this afternoon
and evening. Thunderstorms may produce locally heavy rain. A few of
the strongest storms may produce wind gusts of 40 to 50 mph.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 1, 3:22 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Cleveland OH
322 PM EDT Sun Sep 1 2019

OHZ029-030-012000-
Richland-Ashland-
322 PM EDT Sun Sep 1 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT RICHLAND AND ASHLAND
COUNTIES...

At 320 PM EDT, an area of strong thunderstorms was located near
Mansfield, moving northeast at 20 mph. Winds up to 40 mph and pea
size hail are possible from these storms. Brief heavy rainfall is
also possible which may lead to ponding of water on roadways.

LAT...LON 4063 8262 4064 8264 4071 8262 4071 8273
      4099 8273 4099 8244 4107 8243 4106 8218
      4100 8217 4099 8213 4067 8213 4067 8222
      4057 8222 4055 8235 4055 8262
TIME...MOT...LOC 1920Z 231DEG 16KT 4082 8247
Special weather statement, Sep 1, 4:05 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
405 PM EDT Sun Sep 1 2019

OHZ027-028-012045-
Crawford-Wyandot-
405 PM EDT Sun Sep 1 2019

...A STRONG THUNDERSTORM WILL AFFECT WYANDOT AND CRAWFORD COUNTIES...

At 405 PM EDT, a strong thunderstorm was located over Upper Sandusky,
moving east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations that may be impacted include...Bucyrus, Upper Sandusky,
New Washington, Sycamore, Chatfield, Marseilles, Carey, Benton,
Nevada, North Robinson, Harpster, Oceola and Sulpher Springs.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4099 8338 4100 8311 4099 8282 4081 8276
      4068 8340 4069 8342
TIME...MOT...LOC 2005Z 247DEG 23KT 4081 8332

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:22 PM EDTSpecial Weather StatementCLEAshland, Richland38 min
Sep 1, 4:05 PM EDTSpecial Weather StatementCLECrawford, Wyandot40 min
Sep 1, 5:46 PM EDTSpecial Marine WarningCLE89 min
Sep 1, 6:25 PM EDTSevere Thunderstorm WarningCLEKnox, Morrow45 min
Sep 1, 7:26 PM EDTSpecial Weather StatementCLEAshland, Crawford, Knox, Morrow, Richland64 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.